Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Why does my urine smell ashy?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2396 Questions
Why does my urine smell ashy?
Posted Mon, 29 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. S. Murugan 4 hours later
Welcome to XXXXXXX
Thanks for posting your query.

There are few reasons that your urine may smell ashy.

!. Are you a Diabetic? If the Diabetes Mallitus is uncontrolled and the appearance of Ketone bodies in urine produce an abnormal smell- more like a fruity odor.
2.Have you ever examined your urine in a laboratory for urine deposits? Presence of urinary infection (presence of more than 5 pus cells in urine deposit) is likely to produce odor.
3. If you have a bacterial vaginitis, then you may have a fishy smell. It is unlikely with your age.
4. Certain drugs those you are taking for your Arthritis or general health may be the reason for the smell
5. Certain diets also may produce (fruits, root vegetables) may cause such a smell in urine.
You approach your physician he/she will help you to overcome this problem. You have to drink water not less than 3 liters/ day.
Get well soon.
Dr S.Murugan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor